Hearing

Hi everyone, Can anyone enlighten me as to whether it's just me but my hearing is starting to be badly affected along with all the other problems. Is anyone else having this problem it feels like pressure in the ears a bit like being in a plane.

I haven't been on here for a while I've just been having a really rotten time. I did try T3 50 mcg with no T4 then T3 with T4 and it made my symptoms worse. Someone asked me a while back to let them know how I got on with the T3 thats why I have mentioned it.

Dancer.

10 Replies

oldestnewest
  • i have the same problem been like that for years, i thought it was my hearing been referred to the hearing dept at hospital had hearing tests and yep you guessed it there nothing that can be done, its just my right ear hisses like mad.

  • hi yes i too have ringing in both ears, some days its really loud but unfortunatly i dont think there is anything that can be done. xx

  • It's mainly my right ear to.... what a mess is there anything this damned Thyroid doesn't affect it makes me so fed up! Thanks for the reply.

  • Hi,

    I have had problems with my ears for years;pressure,ringing,going deaf completely temporarily.I have Hashimoto's.The effects reduce when my Levo is increased and my TSH is reduced,it seems,

    PaulaG

  • Hi PaulaG,

    I'm sorry that you have had a lot of problems with your ears, can you tell me what level your TSH had to reach to improve the problem,as I have bad ears and eyes and only on 50mg of Levothyroxine with no improvement. Thanks for your help.

    Regards wakeham.

  • Hi Wakeham,

    my TSH was;

    7.13

    3.89

    2.9

    4.73

    2.76

    3.72, I had been on 75mcg of Levothyroxine.

    After suffering many symptoms,(I have hashimoto's) finally 2 weeks ago,increased to 100mcg.Already my symptoms have greatly improved.No constant ringing in my ears,pressure and constantly itchy ears inside.Chest pains stopped,fatigue lessened.

    Although,suddenly my eyes are extremely dry.

    Hope this helps,

    PaulaG x

  • Hi Paula,

    Thanks for reply your TSH was like mine up and down but the highest of meds that I have been on is 50 mcg! but I'm now going to fight to keep that, so fingers crossed eh!! Keep well Paula.

    Best wishes wakeham.

  • Dancer

    Yes. Tinitus , woolly muffled sounds but the oddity was that sounds just did not seem to connect and make sense!

    Someone would say something, I'd hear every word but it would convey no meaning or I'd hear a siren and just wouldn't act.

    My GP is very good and upped my levothyroxine and this is largely resolved only a little tinitis remains but back to enjoying concerts and my hifi again.

    I am on 200 mcg T4 and hearing only Improved after anosmia and taste.

    Don't loose hope

    Paul

  • Thanks everyone for your help. Paul Im so glad you have been able to lesson the problems great news.

    Dancer.

  • I found out that excess ear wax is a symptom, I've had problem for 2 years , last year couldn't hear in 1 ear, once wax was removed back to normal, getting wax again, just found out for the first time a doctor has recognised I have an underactive thyroid, I waited years for someone to tell me this, i already knew but was ignored by last doctor

You may also like...